Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 69, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 28, 2008, 4:01 PM EDT for Citrus County, Sumter County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2008, 4:01 PM EDT (20:01 UTC)
- Expired
- Jun 28, 2008, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Citrus County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 120 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:10 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 28, 1:10 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 110 PM EDT SAT JUN 28 2008 .SYNOPSIS...ROBUST UPPER LOW WAS SPINNING ACROSS THE UPPER MIDWEST TOWARD THE WESTERN GREAT LAKES WHILE ANOTHER UPPER LOW OVER THE TX COASTAL PLAIN WAS MOVING WEST. DEEP LAYER RIDGING OVER THE ATLANTIC REACHED WEST...OVER FL...TO THE EASTERN GULF. THE TBW 88D IS RATHER QUIET...EXCEPT IN LEVY WHERE A FEW STORMS HAVE PROMPTED A SPECIAL WEATHER STATEMENT JUST AFTER 1 PM. && .SHORT TERM (TONIGHT - MONDAY)...THE MIDWEST UPPER LOW CONTINUES MOVING EASTWARD...IN THE OHIO VALLY BY MON...AND CARVES OUT A LARGE SCALE TROUGH OVER THE EASTERN US. THIS PUSHES A FRONTAL BOUNDARY INTO THE SE U.S. THIS WILL REMAIN NORTH OF THE AREA. THE DEEP RIDGING ACROSS FL FROM THE ATLANTIC WILL BE THE DOMINATE FACTOR FOR CONDITIONS ACROSS THE CWA ALTHOUGH IT WILL SLIP SOUTHWARD SOME... WITH THE SURFACE RIDGE AXIS SHIFTING TO SOUTH-CENTRAL FL BY MON... AS THE UPPER TROUGH REACHES THE GULF COAST. DEEP MOISTURE STAYS IN PLACE AND IS ENHANCED BY WEST AND SW FLOW ALOFT SO CHANCE POPS IN THE AFTERNOONS LOOK GOOD. TEMPERATURES TO RUN CLOSE TO NORMAL FOR HIGHS AND JUST ABOVE NORMAL FOR MINS. .LONG TERM (MONDAY NIGHT-SATURDAY)...A TROUGH OF LOW PRESSURE OVER THE EASTERN SEABOARD EARLY IN THE WEEK WILL ADVECT MOISTURE OVER THE AREA OFF THE GULF WITH THUNDERSTORM ACTIVITY OVER THE GULF WATERS ONGOING AND DIURNAL CONVECTION OVER THE LAND. THE TROUGH IS EXPECTED TO WEAKEN AND SLIDE NORTHWARD AS UPPER-LEVEL HIGH PRESSURE BUILDS IN MORE STRONGLY OVER THE SOUTHEASTERN US AND CARIBBEAN LATE IN THE WEEK. SURFACE HIGH PRESSURE WILL REMAIN PARKED OVER THE PENINSULA WITH AFTERNOON AND EVENING THUNDERSTORM ACTIVITY A FIXTURE OVER SOUTHWEST FLORIDA AS BOUNDARIES INTERACT WITH A MOIST AND UNSTABLE LOWER ATMOSPHERE. TYPICAL LATE JUNE AND EARLY JULY TEMPERATURES ARE EXPECTED. && .AVIATION...AFTERNOON CONVECTION IS BEGINNING OVER NORTHERN AREAS WITH THUNDERSTORMS EXPECTED TO BEGIN ACROSS MUCH OF THE AREA BY EARLY AFTERNOON. CONVECTION WILL BE FOCUSED ALONG SEA BREEZE FRONTS AND STORM OUTFLOW BOUNDARIES. THE BEST CHANCE FOR SEA BREEZE COLLISIONS WILL OCCUR IN THE VICINITY OF KFMY AND KRSW WHILE FURTHER NORTH THE FOCUS OF CONVECTION WILL MOVE EAST OF THE TERMINALS BY MID AFTERNOON. IN ADDITION...A BATCH OF MID-LEVEL CLOUDINESS PARKED OVER THE CENTRAL PORTION OF THE STATE WILL HELP TO INHIBIT CONVECTION INITIALLY OVER BAY AREA SITES. && .MARINE...WITH A SURFACE RIDGE AXIS PARKED ACROSS THE COASTAL WATERS THROUGH THE PERIOD WINDS/SEAS WILL BE 10KT/2FT...OR LESS. MAIN MARINE CONCERN WILL BE ISOLATED TO SCATTERED THUNDERSTORMS. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TPA 77 91 76 90 / 20 40 20 40 FMY 74 92 74 91 / 20 50 20 50 GIF 75 93 75 92 / 20 50 20 50 SRQ 74 90 74 89 / 20 40 20 40 BKV 71 91 71 90 / 20 40 20 40 SPG 79 90 79 90 / 20 40 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE...RUDE LONG TERM/AVIATION...CANTIN
Hazardous weather outlook, Jun 28, 5:18 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 518 AM EDT SAT JUN 28 2008 FLZ039-042-043-048>052-055>057-060>062-065-281400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 518 AM EDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS DEEP MOISTURE IN PLACE COMBINES WITH DAYTIME HEATING AND SEA BREEZE AND OUTFLOW BOUNDARIES. FAIRLY LIGHT STEERING FLOW WILL ALLOW FOR LOCALLY HEAVY RAINS CAUSING MINOR STREET FLOODING. STRONGER STORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS OF 40 TO 50 MPH AND FREQUENT DEADLY LIGHTNING. AN ISOLATED SEVERE STORM OR TWO MAY ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... TROPICAL MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA THROUGH FRIDAY AND ALLOW FOR SCATTERED MAINLY AFTERNOON THUNDERSTORMS EACH DAY. LOCALLY HEAVY RAINS...FREQUENT DEADLY LIGHTNING...SMALL HAIL AND GUSTY WINDS WILL OCCUR WITH THE STRONGER STORMS. ISOLATED SEVERE STORMS MAY ALSO BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. COLSON
In the hours before
Special weather statement, Jun 28, 1:39 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 139 PM EDT SAT JUN 28 2008 FLZ039-281830- LEVY- 139 PM EDT SAT JUN 28 2008 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND EASTERN LEVY COUNTY... THUNDERSTORMS...MOVING EAST AT 9 MPH...WILL AFFECT OTTER CREEK... BRONSON AND WILLISTON...UNTIL 230 PM EDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO DIME SIZE IS EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. CANTIN
Special weather statement, Jun 28, 2:28 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 228 PM EDT SAT JUN 28 2008 FLZ039-281915- LEVY- 228 PM EDT SAT JUN 28 2008 ...STRONG THUNDERSTORMS WILL AFFECT MOST OF LEVY COUNTY... THUNDERSTORMS...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING OTTER CREEK AND BRONSON...UNTIL 315 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. AR
Special weather statement, Jun 28, 2:52 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 252 PM EDT SAT JUN 28 2008 FLZ043-281945- SUMTER- 252 PM EDT SAT JUN 28 2008 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN AND CENTRAL SUMTER COUNTY... THUNDERSTORMS...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING THE VILLAGES AND WILDWOOD...UNTIL 345 PM EDT. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. REYNES
Special weather statement, Jun 28, 3:46 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 346 PM EDT SAT JUN 28 2008 FLZ042-043-282045- SUMTER-CITRUS- 346 PM EDT SAT JUN 28 2008 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN AND CENTRAL LEVY COUNTY... THUNDERSTORMS...MOVING SOUTHEAST AT 11 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING RURAL SOUTHEASTERN CITRUS COUNTY...RURAL NORTHERN SUMTER COUNTY...WILDWOOD AND LAKE PANASOFFKEE UNTIL 445 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. REYNES
Special weather statement, Jun 28, 3:46 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 346 PM EDT SAT JUN 28 2008 FLZ042-043-282045- SUMTER-CITRUS- 346 PM EDT SAT JUN 28 2008 ...STRONG THUNDERSTORMS WILL AFFECT RURAL EASTERN CITRUS...NORTHERN AND CENTRAL LEVY COUNTY... THUNDERSTORMS...MOVING SOUTHEAST AT 11 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING RURAL EASTERN CITRUS COUNTY...RURAL NORTHERN SUMTER COUNTY...WILDWOOD AND LAKE PANASOFFKEE UNTIL 445 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. REYNES
Special weather statement, Jun 28, 3:46 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 346 PM EDT SAT JUN 28 2008 FLZ049-051-282030- HILLSBOROUGH-PASCO- 346 PM EDT SAT JUN 28 2008 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND SOUTHERN PASCO COUNTY AND NORTHERN HILLSBOROUGH COUNTY... STRONG THUNDERSTORMS DRIFTING SOUTHEAST...WILL AFFECT MOON LAKE ESTATES...ODESSA...LUTZ...LAND O LAKES...AND RURAL NORTHERN SECTIONS OF HILLSBOROUGH COUNTY UNTIL 430 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. JCM
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:42 PM EDT | Severe Thunderstorm Warning | TBW | Hardee | 48 min |
| Jun 28, 4:30 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco | 30 min |
| Jun 28, 5:09 PM EDT | Severe Thunderstorm Warning | TBW | Manatee | 36 min |
| Jun 28, 5:12 PM EDT | Areal Flood Advisory | TBW | Manatee | 63 min |
| Jun 28, 5:15 PM EDT | Special Marine Warning | TBW | 45 min | |
| Jun 28, 6:23 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 24 min |
| Jun 28, 7:54 PM EDT | Areal Flood Advisory | TBW | Hardee | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.